MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM96200
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
Reportable based on analysis completed on 06-dec-2018.It was reported that temperature issues occurred.During an ablation procedure with a intellatip mifi open-irrigated catheter, ablation was performed without issue, but suddenly the temperature shown was above numerical value of 50 celsius to 60 celsius.The cable was replaced, but issue did not improve.The catheter was replaced with another mifi oi, there was no problem observed of the displayed temperature, and ablation was successfully completed.No patient complications were reported.However, analysis revealed fluid ingress under all ring 2 and 3 seals and both electrodes.Visual inspection shows dried body fluid found under both seals of rings 2 and 3, and under ring 2 and 3 electrodes.Dried body fluid also found on the handle, main body tubing and on the distal end.Dried saline found on the distal end and inside the irrigation ports.Electrical continuity checks revealed no electrical opens or shorts, as checked manually using a multi-meter and breakout box.All electrodes, sensor and thermocouple resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Connected device to a maestro 4000 to measure tip temperature.During 5 minutes at room temperature (22.6c), the maestro displayed 23c.After soaking 5 minutes in a tank of 37.0c saline, the maestro displayed 37c.Ablation was verified by using a maestro generator 4000, a metriq pump, and a tank of 37c saline solution.Through three ablations, the device performed normally with no temperature anomalies.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8152169
Report Number2134265-2018-63823
Device Sequence Number19227396
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2021
Device Model NumberM004PM96200
Device Catalogue Number86493
Device Lot Number0022435929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date12/11/2018
Patient Sequence Number1
Patient Weight54